Thunderstorm Wind, Taylor
- When
- June 17, 5:55 PM EST
- Where
- Taylor County, Grafton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.350, -80.033
Trees were blown down along Riverside Drive.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 17, 4:40 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 540 PM EDT THU JUN 17 2004 .UPDATE FOR DISCUSSION... 540 PM EDT THU JUN 17 2004 WITH TRAINING STORMS ACROSS NORTHERN CWA AND ADVANCING PRECIP ACROSS CENTRAL KENTUCKY LIFTING NORTHEAST...AND SHORTWAVE APPROACHING OVERNIGHT...HAVE DECIDED TO GO WITH FLOOD WATCH OVERNIGHT THROUGH 6AM. JUST A LITTLE CONCERNED ABOUT BEING FAIRLY WET MOST PLACES AND THE POSSIBILITY OF TRAINING STORMS THIS EVENING AND OVERNIGHT. && .PREVIOUS DISCUSSION... 315 PM EDT THU JUN 17 2004 .TONIGHT THROUGH SATURDAY... THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON IN DAYTIME HEATING...WITH SOME UPPER SUPPORT FROM SHORTWAVE MOVING ACROSS GREAT LAKES REGION. MOST ACTIVITY HAS REMAINED NORTH OF THE CWA BUT A FEW STORMS GOING ACROSS THE NORTH. ANOTHER SHORTWAVE CURRENTLY OVER EASTERN MISSOURI AND SOUTHERN ILLINOIS SLIDES EAST TONIGHT AND WILL KEEP CHANCES OF SHOWERS AND THUNDERSTORMS IN FORECAST. THINK ACTIVITY WILL NOT BE THAT STRONG WITH LACK OF DAYTIME HEATING. WE REMAIN IN A STAGNANT AND VERY MOIST ATMOSPHERE THROUGH THE BEGINNING OF THE WEEKEND UNTIL A COLD FRONT SINKS SOUTH INTO AREA ON SATURDAY. LOOKING FOR DIURNAL SHOWERS AND THUNDERSTORMS FOR FRIDAY AND EARLY SATURDAY UNTIL FRONT PASSES. ONLY CARRYING LOW CHANCE POPS THOUGH WITH NO REAL SURFACE BOUNDARY TO FOCUS ACTIVITY ON FRIDAY. TEMPERATURES WILL REMAIN WARM ON FRIDAY AND THEN COOL DOWN ON SATURDAY WITH SOME CLOUDS AROUND AND COOLER 850H TEMPS ARRIVING WITH FRONTAL PASSAGE. NIGHTTIME TEMPS WILL REMAIN MILD IN THE UPPER 60S AND LOWER 70S. .SATURDAY NIGHT THROUGH THURSDAY... A PATTERN CHANGE THIS PERIOD...WHICH ENDS THE PERSISTENT VERY HUMID AND WET CONDITIONS OF RECENT WEEKS. MODELS HAVE COME INTO MUCH BETTER AGREEMENT ON AMPLIFYING NORTHERN STREAM OVER EASTERN NORTH AMERICA...WHICH ALLOWS A COLD FRONT TO PUSH SOUTHEASTWARD THROUGH THE ENTIRE CWA BY SATURDAY EVENING. CANADIAN HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND DOMINATE THROUGH MUCH OF MONDAY...BRINGING MUCH DRIER AND COOLER AIR INTO THE REGION. NIGHTS WILL FEEL ESPECIALLY COOL DUE TO THE DRIER AIR. THE HIGH MOVES EAST OF THE CWA DURING MONDAY...TURNING THE WINDS SOUTHERLY AND BEGIN A MODERATION IN TEMPERATURES AND ALLOW MOISTURE TO INCREASE. NEXT WEEK APPEARS TO BE DOMINATED BY A FURTHER SOUTHWARD POSITION OF THE NORTHERN STREAM...BRINGING DOWN ANOTHER COLD FRONT FROM CANADA. TIMING AND STRENGTH OF THE FRONTS ARE DIFFICULT IN THIS PATTERN AT THIS TIME OF YEAR...BUT THE NEW GFS BRINGS IT ACROSS THE CWA TUESDAY WITH SHOWERS AND THUNDERSTORMS. THE TREND OF THE GFS HAS BEEN TO BE MORE PROGRESSIVE WITH THE FRONTS NEXT WEEK. GENERAL CONSENSUS FROM HPC AND ENSEMBLES IS TO TAKE A SLOWER MOVEMENT THAN THE GFS. THUS...WILL HANG ON TO A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY. GFS THEN BRINGS ANOTHER COLD FRONT SOUTHWARD ON THURSDAY...SO KEPT POPS IN THERE ALSO. EVEN WITH ALL THIS...WE WILL NOT HAVE THE TROPICAL AIRMASS AND STAGNANT WEATHER PATTERN OF RECENT WEEKS THAT HAVE CONTINUOUSLY THREATENED PROLONGED HEAVY RAIN EVENTS. HC/JMV && .AVIATION... 135 PM EDT THU JUN 17 2004 AFTERNOON STORMS FIRING AGAIN TODAY AS UPPER LEVEL ENERGY PASSES THROUGH OHIO VALLEY INTO THIS EVENING. GENERALLY VFR CONDITIONS EXPECTED OUTSIDE OF SHOWERS AND THUNDERSTORMS...WITH MVFR/IFR CONDITIONS POSSIBLE WITH SHOWERS. DO NOT SEE MUCH CHANGE FROM LAST NIGHT AND HAVE NOT PLAYED MUCH FOG EXCEPT THE USUAL AT EKN. JUST EXPECTED MID CLOUDS OVERNIGHT AS UPPER DISTURBANCE PASSES BY. VERY POSSIBLY WILL BE SOME SHOWERS AROUND BUT POPS ARE 50 PERCENT OR LOWER AND EXACT LOCATION WILL BE UNKNOWN SO HAVE LEFT OUT OF TAFS. HC && .RLX WATCHES/WARNINGS/ADVISORIES... WV...FLOOD WATCH UNTIL 600 AM EDT FRIDAY FOR ZONES WVZ005>011... WVZ013>020...WVZ024>031...WVZ033>040...WVZ046>047. VA...FLOOD WATCH UNTIL 600 AM EDT FRIDAY FOR ZONES VAZ003>004. KY...FLOOD WATCH UNTIL 600 AM EDT FRIDAY FOR ZONES KYZ101>103... KYZ105. OH...FLOOD WATCH UNTIL 600 AM EDT FRIDAY FOR ZONES OHZ066>067... OHZ075>076...OHZ083>087. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 400 AM EDT THU JUN 17 2004 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-180900- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA-CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV-FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV-JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV-LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH-NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV-RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV-WYOMING WV 400 AM EDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... EVEN THOUGH THE AREA IS NOT IN A SLIGHT RISK OF SEVERE WEATHER TODAY...THE POTENTIAL FOR THUNDERSTORMS STILL EXISTS. AN UPPER AIR DISTURBANCE WILL BE PUSHING INTO THE AREA...HELPING TO KICK OFF SHOWER AND THUNDERSTORM ACTIVITY. MOST OF THE HEAVY RAIN IS EXPECTED TO REMAIN TO OUR NORTHWEST...HOWEVER ANY STRONG STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAIN. ON THE BRIGHT SIDE...WITH A STRONGER WESTERLY FLOW IN PLACE...STORMS WILL BE MOVING FASTER THAN THE PAST SEVERAL DAYS...RESULTING IN LESS OF A FLOOD THREAT. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL BE SWEEPING ACROSS THE AREA ON SATURDAY. UNTIL THEN...WE WILL REMAIN IN A MOIST AND UNSTABLE AIRMASS...WITH PRIMARY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. AFTERWARDS...A SLIGHTLY COOLER AND DRY AIRMASS WILL SETTLE IN THROUGH THE BEGINNING OF THE NEXT WORK WEEK. KF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 257 PM EDT THU JUN 17 2004 OHZ066-171956- PERRY OH- INCLUDING THE CITIES OF...NEW LEXINGTON 257 PM EDT THU JUN 17 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 255 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED...7 MILES NORTHWEST OF SOMERSET...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NEW LEXINGTON... PERRY STATE FOREST AND SOMERSET. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH...AND VERY HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. HC
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE CHARLESTON WV 257 PM EDT THU JUN 17 2004 OHZ066-171956- PERRY OH- INCLUDING THE CITIES OF...NEW LEXINGTON 257 PM EDT THU JUN 17 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 255 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM...7 MILES NORTHWEST OF SOMERSET...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NEW LEXINGTON... PERRY STATE FOREST AND SOMERSET. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH...AND VERY HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. HC
The Pittsburgh radar (KPBZ), 132 km away, was scanning. The volume nearest the first event began at 22:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down along Riverside Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2004Every state in 2004This day in weather historyWarnings in West Virginia, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408915.